Alert archive / South Carolina / Lake Wind Advisories in 2011

Lake Wind Advisory 13, NWS Charleston, SC

February 27, 2011Berkeley County, South Carolina

NWS Charleston, SC issued this lake wind advisory at Feb 27, 2011, 10:12 PM EST for Berkeley County, South Carolina. It took effect at Feb 28, 2011, 11:00 AM EST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2011, 10:12 PM EST (03:12 UTC)
In effect from
Feb 28, 2011, 11:00 AM EST
Expired
Mar 1, 2011, 12:00 PM EST
In force
25 hr
Issued by
NWS Charleston, SC

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 3.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2070 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

804 
WWUS72 KCHS 280312
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1012 PM EST SUN FEB 27 2011

SCZ045-281115-
/O.NEW.KCHS.LW.Y.0013.110228T1600Z-110301T0100Z/
/O.CON.KCHS.FG.Y.0007.110228T0500Z-110228T1400Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
1012 PM EST SUN FEB 27 2011

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY...
...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM EST MONDAY FOR
LAKE MOULTRIE...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM EST MONDAY. A
DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY. 

* VISIBILITIES: LOWERING TO 1/4 MILE OR LESS.

* WINDS: ON LAKE MOULTRIE SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO
  25 KNOTS MONDAY.

* WAVES: ON LAKE MOULTRIE BUILDING TO 1 TO 2 FEET MONDAY
  AFTERNOON.

* TIMING: FOG 2 AM TO 9 AM MONDAY. LOWEST VISIBILITY 5 AM TO 8 AM
  MONDAY. STRONG WINDS ON LAKE MOULTRIE 11 AM TO 8 PM MONDAY.
  STRONGEST WINDS 1 PM TO 6 PM MONDAY.

* IMPACTS: REDUCED VISIBILITIES WILL CREATE HAZARDOUS DRIVING
  CONDITIONS. ON LAKE MOULTRIE...STRONG WINDS AND ROUGH WAVES WILL
  CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU IN CASE A SUDDEN STOP IS NEEDED.

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH 
MONDAY...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS AND ROUGH
WAVES COULD CAPSIZE SMALL BOATS.

&&

$$

GAZ117-119-139-141-SCZ043-044-048>052-281115-
/O.CON.KCHS.FG.Y.0007.110228T0500Z-110228T1400Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
INLAND COLLETON-DORCHESTER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-TIDAL BERKELEY-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN...WALTERBORO...ST. GEORGE...
SUMMERVILLE...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON...JASPER...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
1012 PM EST SUN FEB 27 2011

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY. 

* VISIBILITIES: LOWERING TO 1/4 MILE OR LESS AFTER MIDNIGHT AND 
  CONTINUING INTO MONDAY MORNING. 

* TIMING: 2 AM TO 9 AM MONDAY. LOWEST VISIBILITY 5 AM TO 8 AM
  MONDAY.

* IMPACTS: REDUCED VISIBILITIES WILL CREATE HAZARDOUS DRIVING
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU IN CASE A SUDDEN STOP IS NEEDED.

&&

$$
9 follow-up statements
779 
WWUS72 KCHS 280912
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
412 AM EST MON FEB 28 2011

SCZ045-281715-
/O.CON.KCHS.FG.Y.0007.000000T0000Z-110228T1400Z/
/O.CON.KCHS.LW.Y.0013.110228T1600Z-110301T0100Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
412 AM EST MON FEB 28 2011

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...
...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 8 PM EST THIS EVENING FOR LAKE MOULTRIE...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING. A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 8 PM EST THIS EVENING. 

* VISIBILITIES: SATELLITE DATA SHOW AREAS OF DENSE SEA FOG
  DEVELOPING OFF THE COAST. VISIBILITIES OF 1/4 MILE OR LESS COULD
  SPREAD INLAND THROUGH SUNRISE. THERE IS A POSSIBILITY THE DENSE
  FOG ADVISORY COULD BE CANCELLED EARLY.

* WINDS: SOUTHWEST 15 TO 25 KNOTS ON LAKE MOULTRIE WITH THE
  HIGHEST WINDS OCCURRING ALONG THE LAKESHORE.

* WAVES: BUILDING 1 TO 2 FEET ON LAKE MOULTRIE. 

* TIMING: FOG THROUGH MID-MORNING. STRONG WINDS ON LAKE MOULTRIE
  FROM 11 AM TO 8 PM THIS EVENING. STRONGEST WINDS 1 PM TO 6 PM
  THIS AFTERNOON.

* IMPACTS: REDUCED VISIBILITIES WILL CREATE HAZARDOUS DRIVING 
  CONDITIONS. ON LAKE MOULTRIE...STRONG WINDS AND ROUGH WAVES 
  WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU IN CASE A SUDDEN STOP IS NEEDED.

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH
MONDAY...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS AND
ROUGH WAVES COULD CAPSIZE SMALL BOATS.

&&

$$

GAZ117-119-139-141-SCZ043-044-048>052-281400-
/O.CON.KCHS.FG.Y.0007.000000T0000Z-110228T1400Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
INLAND COLLETON-DORCHESTER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-TIDAL BERKELEY-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN...WALTERBORO...ST. GEORGE...
SUMMERVILLE...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON...JASPER...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
412 AM EST MON FEB 28 2011

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING. 

* VISIBILITIES: SATELLITE DATA SHOW AREAS OF DENSE SEA FOG
  DEVELOPING OFF THE COAST. VISIBILITIES OF 1/4 MILE OR LESS COULD
  SPREAD INLAND THROUGH SUNRISE. THERE IS A POSSIBILITY THE DENSE
  FOG ADVISORY COULD BE CANCELLED EARLY.

* TIMING: THROUGH MID MORNING.

* IMPACTS: REDUCED VISIBILITIES WILL CREATE HAZARDOUS DRIVING 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU IN CASE A SUDDEN STOP IS NEEDED.

&&

$$
739 
WWUS72 KCHS 281010
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
510 AM EST MON FEB 28 2011

SCZ045-281815-
/O.CAN.KCHS.FG.Y.0007.000000T0000Z-110228T1400Z/
/O.CON.KCHS.LW.Y.0013.110228T1600Z-110301T0100Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
510 AM EST MON FEB 28 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 8 PM EST THIS EVENING FOR LAKE MOULTRIE...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
DENSE FOG ADVISORY. A LAKE WIND ADVISORY REMAINS IN EFFECT FROM
11 AM THIS MORNING TO 8 PM EST THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS WITH THE HIGHEST WINDS OCCURRING
  ALONG THE LAKESHORE.

* WAVES: BUILDING 1 TO 2 FEET.

* TIMING: THE STRONGEST WINDS WILL OCCUR BETWEEN 1 PM AND 6 PM
  THIS AFTERNOON.

* IMPACTS: STRONG WINDS AND ROUGH WAVES WILL CREATE HAZARDOUS
  CONDITIONS FOR SMALL CRAFT MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH THIS
EVENING...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS MAY
LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS.

&&

$$

GAZ117-119-139-141-SCZ043-044-048>052-281115-
/O.CAN.KCHS.FG.Y.0007.000000T0000Z-110228T1400Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
INLAND COLLETON-DORCHESTER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-TIDAL BERKELEY-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN...WALTERBORO...ST. GEORGE...
SUMMERVILLE...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON...JASPER...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
510 AM EST MON FEB 28 2011

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
DENSE FOG ADVISORY. 

$$
298 
WWUS72 KCHS 281130
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
630 AM EST MON FEB 28 2011

SCZ045-281930-
/O.CON.KCHS.LW.Y.0013.110228T1600Z-110301T0100Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
630 AM EST MON FEB 28 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 8 PM EST THIS EVENING FOR LAKE MOULTRIE...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM EST THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS WITH THE HIGHEST WINDS 
  OCCURRING ALONG THE LAKESHORE. 

* WAVES: BUILDING 1 TO 2 FEET.

* TIMING: THE STRONGEST WINDS WILL OCCUR BETWEEN 1 PM AND 6 PM 
  THIS AFTERNOON. 

* IMPACTS: STRONG WINDS AND ROUGH WAVES WILL CREATE HAZARDOUS 
  CONDITIONS FOR SMALL CRAFT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH THIS
EVENING...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS MAY
LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS.

&&

$$
535 
WWUS72 KCHS 281613
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1113 AM EST MON FEB 28 2011

SCZ045-282200-
/O.CON.KCHS.LW.Y.0013.000000T0000Z-110301T0100Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
1113 AM EST MON FEB 28 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING FOR LAKE MOULTRIE...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS WITH THE HIGHEST WINDS 
  OCCURRING ALONG THE LAKESHORE. 

* WAVES: 1 TO 2 FEET.

* TIMING: THE STRONGEST WINDS WILL OCCUR BETWEEN 1 PM AND 6 PM 
  THIS AFTERNOON. 

* IMPACTS: STRONG WINDS AND ROUGH WAVES WILL CREATE HAZARDOUS
  CONDITIONS FOR SMALL CRAFT TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH THIS
EVENING...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS MAY
LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS.

&&

$$
810 
WWUS72 KCHS 282040
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
340 PM EST MON FEB 28 2011

SCZ045-010500-
/O.EXT.KCHS.LW.Y.0013.000000T0000Z-110301T1700Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
340 PM EST MON FEB 28 2011

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL NOON EST TUESDAY FOR
LAKE MOULTRIE...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON EST TUESDAY. 

* WINDS: SOUTHWEST WINDS 15 TO 20 KNOTS WITH GUSTS TO 25
  KNOTS...WILL BECOME NORTH LATE TONIGHT THEN NORTHEAST TUESDAY
  MORNING.

* WAVES: 1 TO 2 FEET.

* TIMING: STRONG WINDS WILL CONTINUE THROUGH TUESDAY MORNING
  BEFORE DIMINISHING TUESDAY AFTERNOON.

* IMPACTS: STRONG WINDS AND ROUGH WAVES WILL CREATE HAZARDOUS
  CONDITIONS FOR SMALL CRAFT THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH THIS
EVENING...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS MAY
LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS.

&&

$$
939 
WWUS72 KCHS 010212
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
912 PM EST MON FEB 28 2011

SCZ045-011015-
/O.CON.KCHS.LW.Y.0013.000000T0000Z-110301T1700Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
912 PM EST MON FEB 28 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY
FOR LAKE MOULTRIE...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY. 

* WINDS: SOUTHWEST WINDS 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS...
  WILL BECOME NORTH LATE TONIGHT THEN NORTHEAST TUESDAY MORNING. 

* WAVES: 1 TO 2 FEET.

* TIMING: STRONG WINDS WILL CONTINUE THROUGH TUESDAY MORNING 
  BEFORE DIMINISHING TUESDAY AFTERNOON. 

* IMPACTS: STRONG WINDS AND ROUGH WAVES WILL CREATE HAZARDOUS 
  CONDITIONS FOR SMALL CRAFT THROUGH TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH THIS
EVENING...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS MAY
LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS.

&&

$$
036 
WWUS72 KCHS 010835
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
335 AM EST TUE MAR 1 2011

SCZ045-011700-
/O.CON.KCHS.LW.Y.0013.000000T0000Z-110301T1700Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
335 AM EST TUE MAR 1 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY FOR
LAKE MOULTRIE...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

* WINDS: NORTHEAST WINDS WILL INCREASE TO 20 KT ON LAKE MOULTRIE
  AROUND SUNRISE...THEN DIMINISH TO 15 KT BY EARLY AFTERNOON.

* WAVES: 1 TO 2 FEET THIS MORNING.

* IMPACTS: STRONG WINDS AND ROUGH WAVES WILL CREATE HAZARDOUS
  CONDITIONS FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE...ESPECIALLY
ON THE OPEN LAKE WATERS. STRONG WINDS MAY LEAD TO LARGE WAVES
WHICH CAN CAPSIZE BOATS.

&&

$$
392 
WWUS72 KCHS 011050
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
550 AM EST TUE MAR 1 2011

SCZ045-011700-
/O.CON.KCHS.LW.Y.0013.000000T0000Z-110301T1700Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
550 AM EST TUE MAR 1 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY FOR
LAKE MOULTRIE...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

* WINDS: NORTH WINDS 20 TO 25 KNOTS...BECOMING NORTHEAST BY LATE
  MORNING. WINDS WILL DIMINISH TO 15 KNOTS BY EARLY AFTERNOON.

* WAVES: 1 TO 3 FEET THIS MORNING...HIGHEST CENTRAL AND SOUTH
  PORTIONS OF THE LAKE.

* IMPACTS: STRONG WINDS AND ROUGH WAVES WILL CREATE HAZARDOUS 
  CONDITIONS FOR SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE...ESPECIALLY
ON THE OPEN LAKE WATERS. STRONG WINDS MAY LEAD TO LARGE WAVES
WHICH CAN CAPSIZE BOATS.

&&

$$
284 
WWUS72 KCHS 011647
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1147 AM EST TUE MAR 1 2011

SCZ045-011800-
/O.EXP.KCHS.LW.Y.0013.000000T0000Z-110301T1700Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
1147 AM EST TUE MAR 1 2011

...LAKE WIND ADVISORY WILL EXPIRE AT NOON EST TODAY FOR LAKE
MOULTRIE...

THE LAKE WIND ADVISORY WILL EXPIRE AT NOON EST TODAY.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this lake wind advisory went out at Feb 27, 9:31 PM EST, 41 minutes earlier.

Area forecast discussion, Feb 27, 9:31 PM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
931 PM EST SUN FEB 27 2011

.SYNOPSIS...
HIGH PRESSURE WILL GRADUALLY RETREAT FROM THE AREA TONIGHT INTO
MONDAY. A COLD FRONT WILL MOVE THROUGH THE REGION MONDAY NIGHT
FOLLOWED BY HIGH PRESSURE BUILDING INTO THE AREA THROUGH LATE THIS
WEEK. ANOTHER COLD FRONT COULD IMPACT THE AREA OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
FORECAST ATTENTION REMAINS FOCUSED ON THE POTENTIAL FOR FOG
OVERNIGHT. THE 00Z KCHS RAOB REVEALED A MUCH DRIER LOW LEVEL
AIRMASS AS COMPARED TO EARLY SATURDAY EVENING. THIS RELATIVELY DRY
AIR AND PERSISTENT SOUTH WINDS HAD THUS FAR PREVENTED FOG
FORMATION. MEANWHILE...LATE SUNDAY EVENING FOG/STRATUS REMAINED
ABSENT ACROSS COASTAL WATERS. DEWPOINTS OVER THE COASTAL WATERS
REMAINED VERY CLOSE TO WATER TEMPERATURES...A SCENARIO NOT
SUPPORTIVE OF RAPID REDEVELOPMENT OF MARINE STRATUS/FOG. IF THIS
SCENARIO PERSISTS...ESPECIALLY AS LOW LEVEL WINDS STRENGTHEN
OVERNIGHT...SIGNIFICANT FOG COULD STRUGGLE TO DEVELOP ACROSS THE
FORECAST AREA. HOWEVER...EVEN A SLIGHT DECREASE IN SURFACE WINDS
AND/OR A SLIGHT INCREASE IN SURFACE DEWPOINTS OVER THE COASTAL
WATERS COULD STILL SUPPORT FAIRLY RAPID DEVELOPMENT OF DENSE FOG
ESPECIALLY ALONG/EAST OF INTERSTATE 95. SINCE ODDS STILL FAVOR
DENSE FOG DEVELOPMENT...ALBEIT LATER THAN WAS THE CASE LAST
NIGHT...HAVE MAINTAINED ONGOING DENSE FOG ADVISORIES WITHOUT
CHANGE.

OTHER FORECAST PARAMETERS REMAIN ON TRACK AND REQUIRED ONLY MINOR
ADJUSTMENTS SUNDAY EVENING.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY/MONDAY NIGHT...REMAINING SEA FOG WILL LIKELY MIX OUT SHORTLY
AFTER DAYBREAK AS LOW-LEVEL WINDS INCREASE AHEAD OF AN APPROACHING
COLD FRONT. THE BREEZY SW WINDS WILL HELP PUSH TEMPS TO 80-83
DEGREES MOST INLAND LOCALES EXCEPT POSSIBLY THE FAR NE PORTION OF
THE FORECAST AREA WHERE SEA FOG COULD LINGER LONGEST. THIS SHOULD
PUT US WITHIN A FEW DEGREES OF THE RECORD HIGHS FOR CHARLESTON AND
SAVANNAH. THE BEACHES SHOULD HAVE A HARD TIME GETTING OUT OF THE 60S
DUE TO THE ONSHORE WINDS. S/SW WINDS WILL BECOME GUSTY AS THE
PRESSURE GRADIENT INCREASES AND STRONG LOW-LEVEL WINDS MIX DOWN TO
THE SURFACE. GUSTS COULD APPROACH 30-35 MPH FOR MANY
LOCALES...ESPECIALLY INTERIOR SE GEORGIA AND SRN SOUTH CAROLINA.
THIS WILL BE BELOW ADVISORY LEVELS BUT MOTORISTS SHOULD BE ALERT FOR
GUSTY WINDS...ESPECIALLY ON BRIDGES AND OVERPASSES.

THE BULK OF THE SHOWERS/STORMS SHOULD HOLD OFF UNTIL LATE AFTERNOON
ACROSS FAR INTERIOR PORTIONS OF THE FORECAST AREA. POPS ARE TRICKY
SINCE THIS ACTIVITY LOOKS TO BE IN A WEAKENING MODE AS IT HEADS
TOWARD THE COAST. DECIDED TO KEEP POPS IN THE CHANCE RANGE FOR NOW.
COULD SEE A FEW STRONG STORMS TRYING TO MAKE THEIR WAY TOWARD THE
AREA LATE IN THE DAY BUT WITH WANING LOW-LEVEL INSTABILITY WE DO NOT
ANTICIPATE MUCH IN THE WAY OF SEVERE WEATHER. HOWEVER...THE CHANCES
ARE NOT ZERO AS INDICATED BY THE STORM PREDICTION CENTER DAY TWO
CONVECTIVE OUTLOOK...ESPECIALLY IF THE STORMS MOVE IN QUICKER THAN
ANTICIPATED GIVEN THE IMPRESSIVE WIND FIELDS. THE PRECIP SHOULD BE
GONE BY DAYBREAK TUESDAY. LOWS WILL RANGE FROM THE LOWER/MID 50S
NORTHWEST TO UPPER 50S SOUTHEAST. RAINFALL AMOUNTS SHOULD BE A
QUARTER INCH OR LESS.

TUESDAY THROUGH WEDNESDAY...DRY CONDITIONS AS HIGH PRESSURE BUILDS
INTO THE REGION FROM THE NORTH BEHIND THE COLD FRONT. WINDS WILL
REMAIN BREEZY TUESDAY...ESPECIALLY NEAR THE COAST...DUE TO THE
RELATIVELY TIGHT PRESSURE GRADIENT. TEMPERATURES LOOK TO BE PUSHED
BACK TO NEAR NORMAL AS A MUCH COOLER AIRMASS SETTLES INTO THE AREA.
COULD SEE SOME MID 30S WELL INLAND BY WEDNESDAY MORNING WITH THE
POTENTIAL FOR A LITTLE BIT OF FROST.

LAKE WINDS...AHEAD OF THE APPROACHING COLD FRONT...WINDS SHOULD
FREQUENTLY GUST TO AT LEAST 25 KNOTS ON LAKE MOULTRIE LATE MONDAY
MORNING THROUGH EARLY MONDAY EVENING. PER COLLABORATION WITH WFO
CAE...ISSUED A LAKE WIND ADVISORY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD FROM THE NORTH
WEDNESDAY NIGHT THROUGH FRIDAY AS MODELS INDICATE A WEDGE PATTERN
DEVELOPING OVER THE AREA. COULD SEE SOME RAIN AS EARLY AS FRIDAY AS
A TROUGH OF LOW PRESSURE ALONG THE COAST AFFECTS THE AREA. RAIN
CHANCES WILL INCREASE OVER THE WEEKEND AS ANOTHER COLD FRONT
APPROACHES BUT THERE IS STILL SOME UNCERTAINTY REGARDING THE TIMING
OF THE FRONTAL PASSAGE.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL DETERIORATE TO LIFR AT KSAV AND KCHS
OVERNIGHT...PERHAPS BY AROUND 06Z BUT PERHAPS LATER IF S WINDS
PERSIST. AS LOW LEVEL WINDS STRENGTHEN LATER TONIGHT...PRODUCING
LOW LEVEL WIND SHEAR AT BOTH SITES...CEILINGS/VISIBILITIES COULD
IMPROVE SOMEWHAT BUT FORECAST CONFIDENCE REMAINS LOW REGARDING
THIS SCENARIO. REGARDLESS OF WHAT TRANSPIRES LATE TONIGHT...VFR
CONDITIONS SHOULD RETURN QUICKLY MONDAY MORNING. MIXING WILL
SUPPORT WIND GUSTS 25-30 KT AT KCHS AND 20-25 KT AT KSAV MONDAY
AFTERNOON. ANY SHOWERS/THUNDERSTORMS SHOULD HOLD OFF UNTIL
00Z...EARLY MONDAY EVENING...OR LATER.

EXTENDED AVIATION OUTLOOK...MVFR/IFR CONDITIONS POSSIBLE WITHIN
SHOWERS/ISOLATED THUNDERSTORMS MONDAY NIGHT INTO TUESDAY MORNING.

&&

.MARINE...
PER THE 00Z KCHS RAOB...THE LOW LEVEL AIRMASS REMAINS DRIER THAN WAS
THE CASE SATURDAY EVENING...AND DEWPOINTS REMAIN VERY CLOSE TO
WATER TEMPERATURES. THUS...MARINE FOG/STRATUS REMAIN ABSENT LATE
SUNDAY EVENING...AND STRENGTHENING SOUTH WINDS ARE NOT AS
FAVORABLE AS LAST NIGHT FOR MARINE FOG. HOWEVER...EVEN A SLIGHT
INCREASE IN DEWPOINTS AND THE SOUTHERLY FETCH WILL SUPPORT MARINE
FOG OVER THE COOLER SHELF WATERS OVERNIGHT. ODDS STILL FAVOR FOG
TO ENCOMPASS MOST OF THE COASTAL WATERS OVERNIGHT...THUS
MAINTAINED ONGOING DENSE FOG ADVISORIES.

WINDS WILL BE SOUTHERLY TONIGHT...AVERAGING 10 KT OR LESS THIS
EVENING...INCREASING UP TO 10-15 KT OVERNIGHT. SEAS WILL BE NEAR 2
FT THIS EVENING...BUILDING TO NEAR 3 TO 4 FT LATE AS WIND SPEEDS
INCREASE.

MONDAY THROUGH FRIDAY...SEA FOG WILL LIKELY LINGER INTO MONDAY
AFTERNOON AT LEAST ACROSS PARTS OF THE MARINE AREA AND DENSE FOG
ADVISORIES ARE POSSIBLE. OTHERWISE...WINDS/SEAS WILL BE ON THE
INCREASE AS STRONG LOW-LEVEL WINDS MOVE ACROSS THE AREA IN
ASSOCIATION WITH AN APPROACHING COLD FRONT. HAVE RAISED SMALL
CRAFT ADVISORIES FOR CHARLESTON HARBOR BEGINNING IN THE AFTERNOON
AS GOOD MIXING OCCURS ALONG THE LAND-SEA INTERFACE...AS WELL AS
THE OUTER GA WATERS AND NORTHERN SC WATERS FOR GUSTS TO 25 KT AND
SEAS BUILDING UP TO 6 FT. THE SRN SC WATERS COULD GET INTO
ADVISORY CONDITIONS MONDAY NIGHT BUT CHANCES APPEAR EVEN LESS FOR
THE NEARSHORE GA WATERS. THE FRONT IS EXPECTED TO PUSH THROUGH
MONDAY NIGHT WITH HIGH PRESSURE RETURNING FROM THE NORTH AND
PERSISTING THROUGH FRIDAY. THE N/NE FLOW WILL REMAIN BRISK IN THIS
WEDGE PATTERN MUCH OF THE PERIOD AND SMALL CRAFT ADVISORIES ARE A
GOOD BET OVER ALL OR PORTIONS OF THE WATERS INTO WEDNESDAY AND
THEN POSSIBLY AGAIN AS EARLY AS LATE THURSDAY AS HIGH PRESSURE
GETS REINFORCED.

&&

.CLIMATE...
THE SUNDAY RECORD HIGH AT SAV WAS 85F. THIS TIED THE RECORD HIGH
FOR FEB 27 SET IN 1997.

ALSO OF NOTE...SUNDAY MARKED THE FIRST TIME SINCE NOVEMBER 25TH
THAT THE TEMP AT BOTH KCHS AND KSAV REACHED 80 DEGREES...A
STRETCH OF 93 DAYS. IN FACT...MOST PLACES AWAY FROM THE IMMEDIATE
COAST REACHED THE LOWER AND MIDDLE 80S.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...DENSE FOG ADVISORY UNTIL 9 AM EST MONDAY FOR GAZ117-119-139-
     141.
SC...DENSE FOG ADVISORY UNTIL 9 AM EST MONDAY FOR SCZ043>045-
     048>052.
     LAKE WIND ADVISORY FROM 11 AM TO 8 PM EST MONDAY FOR SCZ045.
MARINE...DENSE FOG ADVISORY UNTIL 10 AM EST MONDAY FOR AMZ330-352-354.
     DENSE FOG ADVISORY UNTIL 10 AM EST MONDAY FOR AMZ350.
     SMALL CRAFT ADVISORY FROM 1 PM MONDAY TO MIDNIGHT EST TUESDAY
     NIGHT FOR AMZ350.
     SMALL CRAFT ADVISORY FROM 1 PM MONDAY TO NOON EST WEDNESDAY
     FOR AMZ374.
     SMALL CRAFT ADVISORY FROM 10 AM MONDAY TO 5 AM EST WEDNESDAY
     FOR AMZ330.

&&
Hazardous weather outlook, Feb 27, 3:57 PM EST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EST SUN FEB 27 2011

SCZ045-280900-
INLAND BERKELEY-
357 PM EST SUN FEB 27 2011

...DENSE FOG ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

LAKE WINDS...BREEZY CONDITIONS ARE LIKELY ON LAKE MOULTRIE
MONDAY AND MONDAY NIGHT IN ASSOCIATION WITH A COLD FRONT PUSHING
THROUGH THE AREA. A LAKE WIND ADVISORY MAY EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-352-354-280900-
CHARLESTON HARBOR-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
357 PM EST SUN FEB 27 2011

...DENSE FOG ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ350-280900-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
357 PM EST SUN FEB 27 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ374-280900-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
357 PM EST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

DENSE FOG...AREAS OF SEA FOG WILL REDEVELOP ACROSS THE OUTER
GEORGIA WATERS TONIGHT. ANOTHER DENSE FOG ADVISORY MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042-047-280900-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND JASPER-
357 PM EST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

DENSE FOG...AREAS OF DENSE MAY REDEVELOP ACROSS THE REGION AFTER
MIDNIGHT. ANOTHER DENSE FOG ADVISORY MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ043-044-048>052-280900-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
INLAND COLLETON-DORCHESTER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-TIDAL BERKELEY-
357 PM EST SUN FEB 27 2011

...DENSE FOG ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

33

Nearby

Lake Wind Advisories in South Carolina, 2011Every lake wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.